Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 10, 2018, 3:01 PM EDT for Houston County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2018, 3:01 PM EDT (19:01 UTC)
- Expired
- Oct 10, 2018, 3:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS82 KFFC 101901
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT WED OCT 10 2018
GAZ095-105-101930-
Dooly GA-Houston GA-
301 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 330 PM EDT...
At 301 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Unadilla, or 12 miles
west of Hawkinsville...moving northwest at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Unadilla, Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3220 8369 3232 8385 3235 8385 3243 8367
3225 8361 3224 8362 3224 8361
TIME...MOT...LOC 1901Z 144DEG 15KT 3227 8368
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 1:39 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 10, 1:39 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 139 PM EDT Wed Oct 10 2018 .PREV DISCUSSION... /issued 1033 AM EDT Wed Oct 10 2018/ UPDATE... ..Hurricane Conditions Becoming More Likely For Portions of Central Georgia... All attention is on powerful Hurricane Michael as it churns rapidly toward the Florida coast as a Major Category 4 storm. Concern for the local area is that the storm will now be starting from a more intense initial condition at landfall and increasing forward speed will not allow as much weakening as previously thought. That is not to say we are anticipating Hurricane force sustained winds as this is still possible but perhaps not likely. But what we will see is widespread Hurricane force wind gusts within the Hurricane warned area. As we have seen from several storms the past two years, the impacts of these gusts to the local area are on par with sustained winds for other areas with less in the way of trees. Therefore, we are very much playing up the gust and Hurricane impact potential and will be upgrading a portion of the Tropical Storm warning to a Hurricane warning with this next issuance. Have also increased the tornado threat for SE portions of the forecast area beginning this afternoon and continuing through early Thu. Flood impacts still looks on track with some flash flooding possible with the anticipated 3 to 5 inches and locally higher amounts. Deese PREV DISCUSSION... /issued 721 AM EDT Wed Oct 10 2018/ PREV DISCUSSION... /Issued 351 AM EDT Wed Oct 10 2018/ SHORT TERM /Today through Thursday/... Hurricane Michael continues to churn out in the Gulf of Mexico early this morning. Michael is expected to continue northward this morning, making landfall across the panhandle of Florida this afternoon. After landfall, Michael will rapidly accelerate to the NE. Regional radar continues to depict light showers streaming in from the Atlantic. The activity remains light at this time. Initial rainbands associated with Michael have started to come onshore the Florida panhandle and will continue to creep closer to SW GA through the morning. The main impacts from Michael are still expected to affect the CWFA tonight and early Thursday. The main hazards to expect will be locally heavy rainfall, gusty winds and the potential for tornadoes. No changes for the tropical headlines for this forecast period. However, changes may need to be made later this morning...all dependent upon the latest updates from TPC. Currently, the highest winds are anticipated along and south of a line from Chattahoochee to Glascock county. The greatest potential for tornadoes is roughly the same area. NListemaa LONG TERM /Thursday Night through Tuesday/... A much quieter long term is expected with most precip ended by Thursday night with just small chances for light showers briefly over the far e central cwa. Dry and much cooler weather is then expected for Friday and Saturday with temperatures within about 5 degrees of normal. Starting Sunday and beyond, a WSW flow aloft could have limited moisture and a short wave or two in conjunction with a weak cold front forecast to move across the area on Monday. This will amount to slight chance to chance pops for light showers through this timeframe. Instability will be very limited as well. Temperatures will mostly warm to above normal but not as much as previous. BDL HYDROLOGY... The heaviest rainfall axis has shifted very slightly with this forecast period. In general, within the watch, widespread 3" to 5" are possible with locally higher amounts possible. The period for heaviest rains will start in the SW CWFA after 18Z today...and continue across to spread NE across the watch area overnight. The widespread rainfall is expected to begin shifting to the east after 12Z THU and begin tapering off by 18Z THU. Made some slight changes to the FFA this morning. Have added a tier of counties along a line from Muscogee to Walton County. && .AVIATION... 18Z UPDATE... Forecast will be entirely dependent upon intensity forecast of Hurricane Michael and how much it weakens as it progresses inland. Right now, the strongest winds look to be along the right side of the storms track and would include MCN and AHN. MCN looks to have the strongest winds with gusts in excess of 40 kts after 06Z. for the ATL terminals, less in the way of winds expected but still possible to see gusts in the lower 30s. Stronger winds aloft and will need to monitor closely for enhanced SHRA development which could allow surface winds to increase ever so slightly. Feel at this time that surface winds cover this adequately for now and will maintain the 21G32kt for ATL. With winds remaining elevated, will keep cigs from going too low but still anticipate widespread IFR conditions for the overnight period. Rapid improvement anticipated for Thu afternoon with clouds scattering out and winds decreasing. //ATL CONFIDENCE...18Z UPDATE... Medium on wind gusts and cigs. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 81 70 80 52 / 60 100 90 10 Atlanta 81 71 79 51 / 80 100 60 5 Blairsville 76 66 73 44 / 60 100 90 5 Cartersville 82 70 77 47 / 60 90 60 5 Columbus 83 72 84 53 / 100 100 50 5 Gainesville 78 70 78 52 / 60 100 90 5 Macon 84 73 84 53 / 100 100 70 10 Rome 83 70 78 48 / 60 80 50 5 Peachtree City 82 71 81 50 / 100 100 60 5 Vidalia 85 75 86 60 / 90 100 80 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tropical Storm Warning for the following zones: Baldwin...Bibb... Chattahoochee...Crawford...Emanuel...Glascock...Greene... Hancock...Jasper...Jefferson...Johnson...Jones...Lamar... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Putnam...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Twiggs...Upson...Warren...Washington...Wheeler... Wilkes...Wilkinson. Flash Flood Watch through Thursday afternoon for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Clarke...Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock... Greene...Hancock...Houston...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Macon...Madison...Marion...Monroe... Montgomery...Morgan...Muscogee...Newton...Oconee...Oglethorpe... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Walton...Warren...Washington...Webster...Wheeler... Wilcox...Wilkes...Wilkinson. Hurricane Warning for the following zones: Bleckley...Crisp... Dodge...Dooly...Houston...Laurens...Macon...Marion...Pulaski... Schley...Stewart...Sumter...Webster...Wilcox. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, Oct 10, 2:57 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Wed Oct 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Wed Oct 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Hurricane Michael will have significant impacts for central and a large portion of north Georgia today and tonight. Please refer to the Hurricane Local Statement /ATLHLSFFC/ and the Flash Flood Watch /ATLFFAFFC/ for all the details due to Hurricane Michael. Also, please visit our web site at weather.gov/atlanta. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong gusty winds, heavy rains and isolated thunderstorms are expected to diminish through the day Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information this afternoon and evening for possible activation across north and central Georgia.
In the hours before
Special weather statement, Oct 10, 2:36 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT WED OCT 10 2018
GAZ069>071-081-101900-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
236 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHERN CRAWFORD COUNTIES UNTIL 300
PM EDT...
At 235 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Musella, or near
Roberta...moving northwest at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Yatesville, Culloden, Redbone, Russellville, Brent and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3280 8390 3275 8403 3292 8426 3304 8402
TIME...MOT...LOC 1835Z 147DEG 23KT 3282 8401Special weather statement, Oct 10, 2:46 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT WED OCT 10 2018
GAZ097-109>111-101915-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
246 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHERN
TELFAIR...SOUTHWESTERN LAURENS AND DODGE COUNTIES UNTIL 315 PM EDT...
At 246 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Little Ocmulgee State
Park, or over McRae...moving northwest at 35 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
McRae, Helena, Cadwell, Scotland, Rentz, Jay Bird Springs, Achord,
Plainfield, Cedar Grove and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3233 8320 3244 8291 3204 8276 3198 8295
TIME...MOT...LOC 1846Z 155DEG 29KT 3209 8290Special weather statement, Oct 10, 3:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT WED OCT 10 2018
GAZ095-105-101930-
Dooly GA-Houston GA-
301 PM EDT WED OCT 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 330 PM EDT...
At 301 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Unadilla, or 12 miles
west of Hawkinsville...moving northwest at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Unadilla, Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3220 8369 3232 8385 3235 8385 3243 8367
3225 8361 3224 8362 3224 8361
TIME...MOT...LOC 1901Z 144DEG 15KT 3227 8368The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:37 AM EDT | Hurricane Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Houston, Laurens and 10 more | 14 hr |
| Oct 10, 2:36 PM EDT | Special Weather Statement | FFC | Upson | 24 min |
| Oct 10, 2:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Oct 10, 3:07 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 23 min |
| Oct 10, 3:11 PM EDT | Tornado Warning | FFC | Houston, Macon, Peach | 34 min |
| Oct 10, 3:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Oct 10, 3:29 PM EDT | Tornado Warning | FFC | Crawford, Peach | 20 min |
| Oct 10, 3:47 PM EDT | Special Weather Statement | FFC | Spalding | 28 min |
| Oct 10, 3:51 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Oct 10, 4:01 PM EDT | Tornado Warning | FFC | Crawford, Upson | 14 min |
| Oct 10, 4:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Oct 10, 4:19 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Oct 10, 4:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Oct 10, 6:23 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Oct 10, 6:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 23 min |
| Oct 10, 7:20 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.